Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 660, NWS Jackson, MS

September 11, 2011Grenada County, Montgomery County, Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 11, 2011, 6:26 PM CDT for Grenada County, Montgomery County, Webster County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2011, 6:26 PM CDT (23:26 UTC)
Expired
Sep 11, 2011, 7:06 PM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Grenada County, MS, Montgomery County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 116 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 6:45 PM CDTHAIL 1.51 E Sweatman, MS1.5 INCH HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1890 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WUUS54 KJAN 112326
SVRJAN
MSC043-097-155-120030-
/O.NEW.KJAN.SV.W.0660.110911T2326Z-110912T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT SUN SEP 11 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  NORTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  WESTERN WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 730 PM CDT

* AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MISTERTON MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SWEATMAN AND LODI

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3361 8934 3342 8959 3369 8980 3381 8964
TIME...MOT...LOC 2326Z 319DEG 14KT 3368 8964

$$

BK
3 follow-up statements
270 
WWUS54 KJAN 112335
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT SUN SEP 11 2011

MSC043-112345-
/O.CAN.KJAN.SV.W.0660.000000T0000Z-110912T0030Z/
GRENADA MS-
635 PM CDT SUN SEP 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRENADA COUNTY IS
CANCELLED...

LAT...LON 3361 8934 3342 8959 3367 8979 3368 8972
      3368 8951 3372 8951 3372 8950
TIME...MOT...LOC 2335Z 325DEG 20KT 3362 8961

$$

MSC097-155-120030-
/O.CON.KJAN.SV.W.0660.000000T0000Z-110912T0030Z/
WEBSTER MS-MONTGOMERY MS-
635 PM CDT SUN SEP 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN MONTGOMERY AND WESTERN WEBSTER COUNTIES...

AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SWEATMAN MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LODI
AND KILMICHAEL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3361 8934 3342 8959 3367 8979 3368 8972
      3368 8951 3372 8951 3372 8950
TIME...MOT...LOC 2335Z 325DEG 20KT 3362 8961

$$

BK
489 
WWUS54 KJAN 112359
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CDT SUN SEP 11 2011

MSC155-120009-
/O.CAN.KJAN.SV.W.0660.000000T0000Z-110912T0030Z/
WEBSTER MS-
659 PM CDT SUN SEP 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WEBSTER COUNTY IS
CANCELLED...

LAT...LON 3354 8951 3353 8950 3349 8950 3342 8959
      3366 8979 3368 8972 3368 8951
TIME...MOT...LOC 2359Z 331DEG 18KT 3357 8958

$$

MSC097-120030-
/O.CON.KJAN.SV.W.0660.000000T0000Z-110912T0030Z/
MONTGOMERY MS-
659 PM CDT SUN SEP 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN MONTGOMERY COUNTY...

AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SWEATMAN MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LODI

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3354 8951 3353 8950 3349 8950 3342 8959
      3366 8979 3368 8972 3368 8951
TIME...MOT...LOC 2359Z 331DEG 18KT 3357 8958

$$

BK
518 
WWUS54 KJAN 120006
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CDT SUN SEP 11 2011

MSC097-120016-
/O.CAN.KJAN.SV.W.0660.000000T0000Z-110912T0030Z/
MONTGOMERY MS-
706 PM CDT SUN SEP 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3354 8951 3353 8950 3349 8950 3342 8959
      3366 8979 3368 8972 3368 8951
TIME...MOT...LOC 0006Z 331DEG 18KT 3354 8956

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 6:09 PM CDT, 17 minutes earlier.

Area forecast discussion, Sep 11, 6:09 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT SUN SEP 11 2011

.UPDATE...A NARROW AXIS OF M60S DEWPOINTS HELPING TO FEED -6 TO -7
LIFTED INDEXES AND 1500-2000J/KG SBCAPES FOR THE HOUR OR TWO BEFORE
THE DAYTIME HEATING ENDS. HAVE UPDATED ZONES/GRIDS TO BUMP UP TSRA
POPS FOR A FEW HOURS AND ALSO ADJUSTED HOURLY TRENDS SLIGHTLY. A
BRIEF STRONG/SEVERE STORM POSSIBLE UNTIL ABOUT 7-730PM FROM ROUGHLY
ABOUT I-55 EWD ACROSS THE HIGHWAY 82 CORRIDOR./40/

&&

.AVIATION...
VFR CONDS WILL PREVAIL ACROSS MOST THE ARKLAMISS THROUGH MONDAY
WITH THE ONLY EXCEPTION BEING A POSSIBILITY FOR MVFR VSBY ALONG THE
HWY 84 CORRIDOR 09-13Z. A FEW SHRA/MAYBE TSRA/ ACTIVITY ACROSS
NRN PORTIONS OF THE CWFA THIS EVENING...COMING TO AN END AFTER
SUNDOWN. SFC WINDS WILL BE SWLY 5-10KTS BECOMING LIGHT WLY OVRNGT.
/40/

&&

.PREV DISCUSSION... /ISSUED 320 PM CDT SUN SEP 11 2011/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...DRY THROUGH THE PERIOD
WITH A SLOW WARMING TREND. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A
SHORTWAVE TROUGH AXIS OVER OUR MS DELTA REGION THAT WILL SWING EAST
ACROSS MS THIS EVENING AND INTO ALABAMA BY MIDNIGHT. VISIBLE
SATELLITE IMAGERY EARLY THIS AFTERNOON SHOWED A BROKEN BAND OF
CLOUDS AROUND 12KFT ACROSS THE CENTRAL PORTIONS OF THE CWA. WITH THE
EXCEPTION OF A FEW ISOLATED THUNDERSTORMS OVER NORTH
MISSISSIPPI...LOCAL RADARS HAVE ONLY SHOWN A FEW LIGHT RETURNS
ASSOCIATED WITH THE BAND OF CLOUDS IN OUR CWA. HAVE REMOVED THUNDER
WORDING THIS AFTERNOON ALL EXCEPT OUR NORTHWEST ZONES BUT...WL
MAINTAIN A MENTION OF ISOLATED LIGHT SHOWERS NORTH OF INTERSTATE 20
AS LIMITED DEEP MOISTURE WILL CONTINUE TO LIMIT CONVECTION IN OUR
CWA. SKIES WILL CLEAR IN THE WAKE OF THE UPPER LEVEL TROUGH. DESPITE
THE RESULTING NW FLOW ALOFT THERE WILL BE NO LOW LEVEL CAA AND
MONDAY MORNING LOWS WILL BE A DEGREE OR TWO WARMER THAN THIS
MORNING'S LOWS. NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH TUESDAY
ACROSS OUR CWA AS THE UPPER TROUGH SHIFTS EAST HIGH PRESSURE ALOFT
REMAINS CANTERED OVER SOUTHERN TX/MEXICO. SURFACE HIGH PRESSURE WILL
WEAKEN OVER OUR CWA THROUGH TUESDAY ALLOWING A SLOW MODERATION OF
OUR RELATIVELY DRY AIRMASS. THE GRADUAL INCREASE IN MOISTURE WILL
HELP KEEP OVERNIGHT LOWS WARMER AND CLOSER TO NORMAL BY WEDNESDAY
MORNING BUT...A COUPLE MORE COOLER THAN NORMAL NIGHTS ARE ON TAP FOR
TONIGHT AND MONDAY NIGHT. DAYTIME HIGHS WILL TOP OUT A LITTLE ABOVE
NORMAL MONDAY AROUND 90F AND THEN WARMER THAN NORMAL TUESDAY IN THE
LOWER 90S. GUIDANCE TEMPS WERE CLOE AND MAV MOS WAS GENERALLY
ACCEPTED. /22/

LONG TERM...WEDNESDAY THROUGH SUNDAY...LONG RANGE MODELS AND
ENSEMBLES SHOW A BROAD UPPER TROUGH WILL PASS INTO THE REGION FROM
THE NORTH AS WE GO INTO THE MIDDLE TO LATER PART OF NEXT WEEK. THIS
WILL SEND A FRONT INTO THE REGION FOR WEDNESDAY INTO THURSDAY. WE
MAY BE ABLE TO SQUEEZE OUT SOME THUNDERSTORMS WITH THE FRONTAL
SYSTEM. THE MODELS INCREASE PRECIPITABLE WATER TO AROUND 1.5 TO 1.9
INCHES...WHICH MAY BRING SOME RAIN COVERAGE TO THE REGION. THERE
WILL BE ENOUGH LAPSE RATE AND INSTABILITY FOR SOME THUNDERSTORMS.
ALL IN ALL EXPECT A GENERALLY QUIET PATTERN FOR THE LONG TERM
PERIOD. EXPECT A SERIES OF WEAK SHORT WAVES TO PASS THROUGH THE
REGION FROM THE BROAD UPPER TROUGH FROM THE NORTH. EXPECT OUR
MARGINAL CHANCES OF RAIN TO CONTINUE THROUGH SUNDAY FROM THE SHORT
WAVES. THE ENSEMBLES AND MODELS HAS SOME NATURAL TIMING DIFFERENCES
ON THE SHORT WAVES. THE GFS DRIES OUT THE AREA FOR SATURDAY NIGHT
THROUGH SUNDAY WITH SOME MEAN DRYER AIR COMING FROM THE NORTH. THE
EURO DOES NOT SHOW ANY MEAN DRYING. SO HAVE OPTED TO GO WITH THE
EURO SOLUTION.

AS FAR AS TEMPS ARE CONCERN USED A BLEND OF MEX...EURO...GMOS AND
ENSEMBLE GUIDANCE. LOWS WILL BE MAINLY IN THE 60S WITH HIGHS MAINLY
IN THE 80S. FOR POPS USED A BLEND OF MEX AND ENSEMBLE GUIDANCE.

PER NATIONAL HURRICANE CENTER TROPICAL WEATHER OUTLOOK...TROPICAL
STORM NATE IS EXPECTED TO HEAD WEST FROM THE YUCATAN BAY INTO
SOUTHERN MEXICO...WHICH IS SUPPORTED BY THE GFS...EURO AND
ENSEMBLES. OTHERWISE NO OTHER STORMS ARE EXPECTED TO DEVELOP IN GULF
OR ANYWHERE UPSTREAM...THAT WILL AFFECT THE ARKLAMISS IN THE LONG
TERM./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  90  64  92 /   5   0   0   2
MERIDIAN      58  91  61  92 /   7   0   0   2
VICKSBURG     60  90  63  91 /   5   0   0   2
HATTIESBURG   62  91  64  93 /   3   0   0   2
NATCHEZ       63  89  65  91 /   4   0   0   2
GREENVILLE    61  90  65  93 /   6   0   0   2
GREENWOOD     60  90  64  93 /   8   0   0   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Sep 11, 1:06 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
106 PM CDT SUN SEP 11 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121815-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
106 PM CDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, Sep 11, 4:48 PM CDT, 1 hour 38 minutes before
MSZ027-112220-
CARROLL MS-
448 PM CDT SUN SEP 11 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT SUN SEP 11 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 30
TO 40 MPH WINDS WAS LOCATED 3 MILES NORTH OF COILA AT 448 PM
CDT...MOVING EAST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL CARROLL COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3352 8978 3342 8978 3342 8972 3340 8971
      3340 8966 3329 8968 3336 9009 3354 9006
TIME...MOT...LOC 2148Z 279DEG 18KT 3344 8996

BK
Special weather statement, Sep 11, 5:32 PM CDT, 54 minutes before
MSZ035-036-112300-
HUMPHREYS MS-HOLMES MS-
532 PM CDT SUN SEP 11 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT SUN SEP 11 2011

STRONG THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 40 TO
50 MPH WINDS WERE LOCATED 3 MILES SOUTHEAST OF BELZONI...AND NEAR
CRUGER AT 531 PM CDT...MOVING EAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

PEOPLE IN HOLMES AND NORTHEASTERN HUMPHREYS COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3321 8979 3292 8998 3310 9057 3327 9046
      3324 9042 3324 9037 3328 9037 3328 9036
      3329 9036 3331 9032 3332 9032 3331 9030
      3334 9027
TIME...MOT...LOC 2231Z 291DEG 13KT 3315 9043

BK
Special weather statement, Sep 11, 5:50 PM CDT, 36 minutes before
MSZ026-028-112335-
MONTGOMERY MS-GRENADA MS-
550 PM CDT SUN SEP 11 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT SUN SEP 11 2011

...STRONG STORM OVER GRENADA LAKE MOVING SOUTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF GRENADA AT 549 PM
CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE LIKELY WITH
THIS STORM ACROSS GRENADA LAKE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN GRENADA AND EXTREME NORTHEASTERN MONTGOMERY
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3389 8976 3387 8976 3388 8957 3386 8951
      3368 8952 3377 8987 3391 8979 3390 8977
TIME...MOT...LOC 2249Z 297DEG 15KT 3381 8973

40
Special weather statement, Sep 11, 6:23 PM CDT, 3 minutes before
MSZ028-029-120005-
WEBSTER MS-MONTGOMERY MS-
623 PM CDT SUN SEP 11 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT SUN SEP 11 2011

...STRONG STORM TO PASS EAST OF DUCK HILL...MOVING SOUTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF SWEATMAN AT 622
PM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
LIKELY WITH THIS STORM WHICH SHOULD WEAKEN BEFORE 700 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN MONTGOMERY AND WESTERN WEBSTER COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3369 8943 3346 8946 3330 8946 3344 8973
      3367 8974 3368 8951 3371 8950
TIME...MOT...LOC 2322Z 336DEG 20KT 3365 8963

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 4:48 PM CDTSpecial Weather StatementJANCarroll32 min
Sep 11, 5:32 PM CDTSpecial Weather StatementJANHolmes, Humphreys28 min
Sep 11, 5:40 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo50 min
Sep 11, 5:50 PM CDTSpecial Weather StatementJANGrenada45 min
Sep 11, 6:23 PM CDTSpecial Weather StatementJANMontgomery42 min
Sep 11, 6:32 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.